1 doctor weighed in:

Hydroquinone 4% cream to lighten dark spots on my face: it worked a bit for a week now, but redness always occurs after use, and it goes away next day?

1 doctor weighed in
Dr. Robert Sterling
Emergency Medicine

In brief: LittleRedRidingSpots

Be careful. That redness could become permanent.
Use too much of that stuff or use it for too long and the irritant effect will turn your brown spots into little Jupiter's Eyes. Always best to apply topical creams that are used for dots or spots or little sun damage spots a little at a time. Try a test patch in the crook of your elbow first. And if it says apply daily, start with twice a week.

In brief: LittleRedRidingSpots

Be careful. That redness could become permanent.
Use too much of that stuff or use it for too long and the irritant effect will turn your brown spots into little Jupiter's Eyes. Always best to apply topical creams that are used for dots or spots or little sun damage spots a little at a time. Try a test patch in the crook of your elbow first. And if it says apply daily, start with twice a week.
Dr. Robert Sterling
Dr. Robert Sterling
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors